Development of myasthenia gravis in a patient with chronic myeloid leukemia during treatment with nilotinib

  • David Sanford | dsanfor@uwo.ca Department of Medicine, Division of Hematology, University of Western Ontario, London, ON, Canada.
  • Maria MacDonald Department of Oncology, University of Western Ontario, London, ON, Canada.
  • Michael Nicolle Department of Oncology, Department of Clinical Neurological Sciences, University of Western Ontario, London, ON, Canada.
  • Anargyros Xenocostas Department of Medicine, Division of Hematology, University of Western Ontario, London, ON, Canada.

Abstract

We report on a patient diagnosed with chronic myeloid leukemia (CML) who developed myasthenia gravis while on treatment with nilotinib. Autoimmune disease, including the development of myasthenia gravis, has been described in association with CML as well as the use of tyrosine kinase inhibitors. Second generation tyrosine kinase inhibitors are highly effective in the treatment of CML, although can result in adverse effects related to off-target kinase inhibition, and longer term reporting of adverse effects is required.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2014-06-19
Info
Issue
Section
Case Reports
Keywords:
chronic myeloid leukemia, tyrosine kinase inhibitors, adverse drug events
Statistics
  • Abstract views: 1624

  • PDF: 427
  • HTML: 143
How to Cite
Sanford, D., MacDonald, M., Nicolle, M., & Xenocostas, A. (2014). Development of myasthenia gravis in a patient with chronic myeloid leukemia during treatment with nilotinib. Hematology Reports, 6(2). https://doi.org/10.4081/hr.2014.5288